MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PORCEDUAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA POSTERIOR PORCEDUAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation completed.One opened bl5423wv vitrectomy cutter from lot w0965 was returned in a plastic bag.The expiration date on the label was 2019-06-16.The tip protector was not returned.The needle was bent.The port window was in the opened position.There was fluid in the aspiration line.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts and good aspiration.This cutter performed as intended.The cause of the reported problem could not be determined.The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The cutter would not cut.There was patient contact but no injury.The doctor opened a new cutter and the surgery was completed with no issues.

Brand Name
23 GA POSTERIOR PORCEDUAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7426567
Report Number0001920664-2018-00048
Device Sequence Number13761516
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)190616
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/16/2019
Device Model NumberBL5423WV
Device Catalogue NumberBL5423WV
Device Lot NumberW0965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1